Translator Disclaimer
2019 Extrapolation methods for the numerical solution of nonlinear Fredholm integral equations
Claude Brezinski, Michela Redivo-Zaglia
J. Integral Equations Applications 31(1): 29-57 (2019). DOI: 10.1216/JIE-2019-31-1-29

Abstract

In this paper, we want to exemplify the use of extrapolation methods (namely, Shanks transformations, the recursive algorithms for their implementation, and the freely available corresponding MATLAB software) in the solution of nonlinear Fredholm integral equations of the second kind. Extrapolations methods are well known in some domains of numerical analysis and applied mathematics, but, unfortunately, they are not frequently used in other domains. Thus, after presenting the most simple iterative method for the solution of Fredholm equations, we will show how the sequence it produces can be accelerated (under some assumptions) and also how the underlying system of nonlinear equations generated by it can be solved quite efficiently by a restarting method. Numerical examples and comparisons with other methods demonstrate the usefulness of these procedures.

Citation

Download Citation

Claude Brezinski. Michela Redivo-Zaglia. "Extrapolation methods for the numerical solution of nonlinear Fredholm integral equations." J. Integral Equations Applications 31 (1) 29 - 57, 2019. https://doi.org/10.1216/JIE-2019-31-1-29

Information

Published: 2019
First available in Project Euclid: 27 June 2019

zbMATH: 07080014
MathSciNet: MR3974982
Digital Object Identifier: 10.1216/JIE-2019-31-1-29

Subjects:
Primary: 65B05, 65B99, 65H10, 65R20

Rights: Copyright © 2019 Rocky Mountain Mathematics Consortium

JOURNAL ARTICLE
29 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.31 • No. 1 • 2019
Back to Top